Delaware, 2009Damaging Wind in Delaware, June 22, 2009
June 22, 2009 · NWS PHI · 1 event in 1 county or zone
An isolated severe thunderstorm occurred in southern Delaware during the early evening of the 22nd as upper air disturbances circulated around an upper level low pressure system east of the state.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm occurred in southern Delaware during the early evening of the 22nd as upper air disturbances circulated around an upper level low pressure system east of the state.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 22, 3:16 PM EST, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 22, 3:16 PM EST, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
416 PM EDT MON JUN 22 2009
.SYNOPSIS...
AN AREA OF LOW PRESSURE WELL EAST OF THE MID ATLANTIC COAST
WILL SLOWLY MOVE WESTWARD THROUGH TUESDAY. THE LOW WILL THEN MOVE
AWAY FROM OUR AREA WEDNESDAY AS WEAK HIGH PRESSURE BUILDS IN. A
COLD FRONT IS FORECAST TO MOVE THROUGH OUR REGION LATE THURSDAY
AND FRIDAY, THEN POSSIBLY STALLS JUST SOUTH OF THE DELMARVA SATURDAY
AND SUNDAY. HIGH PRESSURE IS THEN EXPECTED TO BUILD INTO THE AREA ON
MONDAY.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
SCATTERED SHOWERS HAVE BEEN DEVELOPING ACROSS THE REGION THIS
AFTERNOON. SOME SHOWERS AND AN ISOLATED THUNDERSTORM REMAIN
POSSIBLE THROUGH THIS EVENING AND INTO THE OVERNIGHT PERIOD AS
ENERGY ALOFT ROTATES AROUND A NEARLY STATIONARY LOW OFF THE NEW
ENGLAND COAST.
TEMPERATURES TONIGHT WILL BE SIMILAR TO LAST NIGHT WITH MOST
PLACES FALLING INTO THE 60S OVERNIGHT.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH WEDNESDAY/...
THE LOW OFF OF NEW ENGLAND WILL SLOWLY RETROGRADE AND PUSH BACK TO
THE WEST. THIS WILL CONTINUE TO KEEP CLOUDS OVER MUCH OF THE AREA.
HOWEVER, SOUNDINGS LOOK DRIER ALOFT FOR TUESDAY AND SHOWERS DO NOT
LOOK TO OVERSPREAD THE ENTIRE AREA. THE COAST IS MOST LIKELY TO
SEE SOME MORE SHOWERS AND HE TRIED TO SHOW THIS IN THE GRIDS
/HIGHER POPS ALONG THE COASTAL AND NEARBY INLAND AREAS, DECREASING
AS YOU HEAD WEST/. WEDNESDAY LOOKS VERY SIMILAR TO TUESDAY BUT
SHOULD START TO CLEAR OUT THROUGH THE EVENING AS THE LOW FINALLY
STARTS PULLING AWAY INTO THE WATERS OFF THE COAST OF MAINE.
RIDGING THEN REALLY STARTS TO MOVE INTO THE AREA THURSDAY AND WITH
THAT COMES SOME MUCH WARMER TEMPERATURES, WHICH WE HAVE CERTAINLY
MISSED THROUGH MUCH OF THIS PAST MONTH. THIS WARMING TREND LOOKS
TO CONTINUE INTO THE EXTENDED.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE LOW FINALLY PULLS AWAY AND RIDGING ALOFT BUILDS INTO THE
REGION. ALONG WITH THE RIDGE IS A WEAK AREA OF HIGH PRESSURE.
A COLD FRONT IS EXPECTED TO DROP DOWN FROM THE NORTHWEST AND CROSS
OUR AREA THURSDAY NIGHT AND FRIDAY. THIS WILL ONCE AGAIN BRING
SOME UNSETTLED WEATHER TO THE AREA. THE FRONT DOESNT HAVE MUCH
ZIP WITH IT AS IT MOVES THROUGH AND AT THIS TIME LOOKS TO STALL
JUST TO THE SOUTH OF THE DELMARVA, AS WE HAVE SEEN QUITE A BIT
THROUGH THE SPRING. IMPULSES ARE THEN SLATED TO MOVE ALONG THE
STALLED BOUNDARY OVER THE WEEKEND BEFORE HIGH PRESSURE TRIES TO
BUILD IN FOR MONDAY. AGAIN, WHERE THE FRONT DECIDES TO PLANT
ITSELF WILL IMPACT JUST HOW MUCH SHOWER ACTIVITY WE MIGHT SEE.
NOT A LOT OF CONFIDENCE IN THIS PERIOD AS THE MODELS ARE NOT
CONSISTENT FROM RUN TO RUN. THEREFORE, WE STUCK WITH HPC WHICH
USED THE ECMWF TO START AND LOOKED PRETTY GOOD.
EVEN SO, TEMPERATURES THROUGH THIS PERIOD LOOK QUITE WARM WITH
MOST MODELS KEEPING 850MB TEMPERATURES IN THE 13-20 DEGREES
CELSIUS RANGE ON ANY GIVEN DAY. WE WILL REMAIN A LITTLE
CONSERVATIVE AND KEEP ANY HEAT WAVES AT BAY FOR NOW. HOWEVER,
SHOULD THE MODELS CONTINUE TO SHOW THIS WARMING TREND, WE WILL
FINALLY FEEL LIKE SUMMER HAS DECIDED TO STICK AROUND AND GOING
OUTSIDE WILL BE UNCOMFORTABLE DUE TO HEAT INSTEAD OF RAIN.
FINDING A COMPLETELY DRY DAY IN THE EXTENDED IS STILL DIFFICULT
UNTIL THE OVERALL PATTERN CHANGES BUT AT LEAST WE WILL TAKE THE
WARMER TEMPERATURES AS A STEP IN THE RIGHT DIRECTION.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
THE PERSISTENT LOW PRESSURE SYSTEM WELL EAST OF THE NEW JERSEY COAST
WILL CONTINUE TO HAVE A GRIP ON OUR WEATHER THROUGH TUESDAY. A DEEP
NORTHERLY FLOW WILL BE MAINTAINED THROUGH THE PERIOD AS A RESULT. A
WEATHER DISTURBANCE SLIDING SOUTHWARD THIS AFTERNOON AND EVENING ON
THE WEST SIDE OF THE UPPER AIR SYSTEM WILL TOUCH OFF A FEW SHOWERS.
THE OVERALL COVERAGE DOES NOT LOOK LIKE MUCH THEREFORE A VCSH WAS
INDICATED AT SOME TERMINALS BASED ON RADAR TRENDS. THE THUNDERSTORM
POTENTIAL LOOKS RATHER LOW AS THE ACTIVITY WILL TEND TO BE
LOW-TOPPED WHICH MAY TEMPER ANY LIGHTNING PRODUCTION. AS ALWAYS, WE
WILL ISSUE AMENDMENTS IF ANY ACTIVITY NEARS OR MAY IMPACT A
TERMINAL. ANY SHOWER WILL BRIEFLY REDUCE THE CEILINGS AND
VISIBILITIES. OTHERWISE, VFR STRATOCUMULUS WILL CONTINUE AND THIS
MAY THIN SOME THIS EVENING. OVERALL THOUGH, VFR CEILINGS AND
VISIBILITIES ARE EXPECTED THROUGH THE PERIOD. THE FORECAST SOUNDINGS
LOOK A LITTLE BIT DRIER IN THE LOWER LEVELS THEREFORE ANY MVFR
CEILINGS THAT MAY TEND TO DEVELOP DUE TO AIRMASS COOLING SHOULD BE
LIMITED. A NORTHERLY WIND WILL AVERAGE 10 TO 15 KNOTS INTO THIS
EVENING THEN MOSTLY LOWER BELOW 10 KNOTS OVERNIGHT AS VERTICAL
MIXING WANES.
FOR TUESDAY, A SIMILAR SETUP TO TODAY WITH SOME STRATOCUMULUS MOVING
ACROSS THE ENTIRE AREA BUT AT VFR LEVELS. WHILE A FEW SHOWERS MAY
POP AGAIN, COVERAGE LOOKS RATHER SMALL THEREFORE WAS NOT INCLUDED.
THE SURFACE WINDS WILL CONTINUE MAINLY OUT OF THE NORTH AND INCREASE
SOME THROUGH THE MORNING.
OUTLOOK...
THE PESKY OCEAN STORM IS FORECAST TO FINALLY WEAKEN AND MOVE FARTHER
AWAY FROM OUR AREA WEDNESDAY AS A WEAK AREA OF HIGH PRESSURE BUILDS
IN. THIS WEAK HIGH PRESSURE SYSTEM MOVES THROUGH ON THURSDAY,
HOWEVER A COLD FRONT IS SCHEDULED TO SETTLE THROUGH OUR AREA LATE
THURSDAY AND FRIDAY. THIS FRONT MAY TRY AND STALL TO OUR SOUTH AND
SOUTHWEST LATER FRIDAY THROUGH SATURDAY. THE PLACEMENT OF THIS FRONT
WILL MAINLY GOVERN THE CHANCES OF ANY SHOWERS AND THUNDERSTORMS.
&&
.MARINE...
AN EXPANSIVE OCEAN STORM CONTINUES TO CHURN WELL EAST OF THE NEW
JERSEY COAST. DESPITE THIS LARGE FEATURE, THE SURFACE WINDS AND SEAS
HAVE NOT RESPONDED MUCH WITH WINDS NEARLY WELL BELOW ADVISORY
CRITERIA AND SEAS JUST GETTING TO THE CRITERIA AT TIMES. AFTER
VIEWING SOME WEB CAMS ALONG THE COAST, THE WATER LOOKS FAIRLY ROUGH
AND SOME AVAILABLE COASTAL SITES INDICATE SEAS ARE NEAR 3 FEET.
SOMEWHAT OF A LOW-LEVEL JET TRIES TO DEVELOP TONIGHT INTO TUESDAY AS
THE CLOSED LOW AND SURFACE LOW RETROGRADE A BIT. THIS MAY BE ENOUGH
TO ALLOW THE SEAS TO BUILD A LITTLE BIT MORE. THE LATEST WAVEWATCH
GUIDANCE INDICATES THIS SCENARIO BUT STILL MAINTAINS MORE OF A
MARGINAL EVENT. AFTER COLLABORATING WITH WFOS AKQ AND OKX WE
DECIDED TO EXTEND THE SMALL CRAFT ADVISORY THROUGH 16Z TUESDAY. THIS
IS MAINLY FOR ELEVATED SEAS, ALTHOUGH IT IS MARGINAL, AND DEPENDING
ON HOW THE SEAS BEHAVE, THE ADVISORY MAY NEED TO BE EXTENDED.
OTHERWISE, A DISTURBANCE MOVING THROUGH LATE THIS AFTERNOON AND
EVENING WILL TRIGGER SOME SHOWERS AND SOME COULD PRODUCE LOCALLY
GUSTY WINDS.
THE PESKY LOW PRESSURE SYSTEM WILL CONTINUE TO CONTROL OUR WEATHER
TUESDAY AND A FEW SHOWERS MAY OCCUR. THE NORTHERLY FLOW WILL
EVENTUALLY BE BROKEN DOWN AS THE LOW WEAKENS AND LIFTS FARTHER AWAY
LATE TUESDAY AND WEDNESDAY AS A WEAK AREA OF HIGH PRESSURE
APPROACHES FROM THE WEST. THIS WEAK HIGH PRESSURE SYSTEM MOVES
THROUGH ON THURSDAY, HOWEVER A COLD FRONT IS SCHEDULED TO SETTLE
THROUGH OUR AREA MAINLY FRIDAY. THIS FRONT MAY TRY AND STALL TO OUR
SOUTH AND SOUTHWEST LATER FRIDAY THROUGH SATURDAY. THE PLACEMENT OF
THIS FRONT WILL MAINLY GOVERN THE CHANCES OF ANY SHOWERS AND
THUNDERSTORMS.
THE EXPANSIVE STORM SYSTEM MEANDERING WELL TO OUR EAST WILL PRODUCE
AN ENHANCED RIP CURRENT RISK THROUGH ABOUT TUESDAY.
&&
.TIDES/COASTAL FLOODING...
THE NORTHERLY FLOW IN COMBINATION WITH THE NEW MOON TODAY HAS
MAINTAINED MUCH HIGHER TIDAL HEIGHTS, WHICH WILL CONTINUE THROUGH
TONIGHT AND PROBABLY EVEN TUESDAY. THE DEPARTURES GENERALLY ARE
RANGING FROM BETWEEN 1.0 AND 1.5 FEET ABOVE MEAN LOWER LOW WATER.
THE CONCERN IS THIS EVENINGS HIGH TIDE ALONG THE COAST AS THIS ONE
IS THE HIGHEST ONE IN THIS SERIES. GIVEN THE DEPARTURES ADDED ONTO
THE ALREADY HIGH ASTRONOMICAL TIDES, WE ARE FAIRLY CONFIDENT THAT
WATER LEVELS WILL REACH MODERATE IN SOME AREAS THIS EVENING ALONG
THE COAST. AREAS OF FLOODING WERE REPORTED LAST NIGHT WITH EVEN
SOME ROAD CLOSURES. AS A RESULT, THE COASTAL FLOOD WARNING REMAINS
IN EFFECT UNTIL 04Z TONIGHT. THERE IS LESS OF A CHANCE OF MODERATE
FLOODING LEVELS FOR COASTAL MIDDLESEX COUNTY, THEREFORE THE ADVISORY
REMAINS IN EFFECT HERE UNTIL 04Z TONIGHT. THE NEXT HIGH TIDE ON
TUESDAY IS LOWER, HOWEVER THE WATER LEVELS MAY BE SUCH THAT AT LEAST
MINOR FLOODING OCCURS. THEREFORE, A COASTAL FLOOD ADVISORY MAY BE
NEEDED BUT WILL HOLD OFF FOR NOW GIVEN THE ONGOING HEADLINES.
THESE ELEVATED WATER LEVELS WILL CONTINUE UP THE DELAWARE BAY AND
THE LOWER DELAWARE RIVER. THE ANTICIPATED DEPARTURES WILL LIKELY
PRODUCE MINOR TIDAL FLOODING AT THE TIMES OF HIGH TIDE TONIGHT.
THEREFORE, A COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 09Z
TUESDAY.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...COASTAL FLOOD ADVISORY UNTIL 5 AM EDT TUESDAY FOR PAZ070-071.
NJ...COASTAL FLOOD WARNING UNTIL MIDNIGHT EDT TONIGHT FOR NJZ013-
014-020-022>027.
COASTAL FLOOD ADVISORY UNTIL 5 AM EDT TUESDAY FOR NJZ016>019-
021.
COASTAL FLOOD ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NJZ012.
DE...COASTAL FLOOD WARNING UNTIL MIDNIGHT EDT TONIGHT FOR DEZ003-
004.
COASTAL FLOOD ADVISORY UNTIL 5 AM EDT TUESDAY FOR DEZ001-002.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL NOON EDT TUESDAY FOR ANZ450>455.
&&
SYNOPSIS...MEOLA
NEAR TERM...MEOLA
SHORT TERM...MEOLA
LONG TERM...MEOLA
AVIATION...GORSE
MARINE...GORSE
TIDES/COASTAL FLOODING...GORSEHazardous weather outlook, Jun 22, 4:46 AM EST, 13 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
546 AM EDT MON JUN 22 2009
DEZ001-002-NJZ016>019-021-PAZ070-071-231000-
NEW CASTLE-KENT-SALEM-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-
CUMBERLAND-DELAWARE-PHILADELPHIA-
546 AM EDT MON JUN 22 2009
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 5 AM EDT TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ450>455-231000-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
546 AM EDT MON JUN 22 2009
...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SMALL CRAFT ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
DEZ003-004-NJZ013-014-020-022>027-231000-
INLAND SUSSEX-DELAWARE BEACHES-WESTERN MONMOUTH-EASTERN MONMOUTH-
OCEAN-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-
546 AM EDT MON JUN 22 2009
...COASTAL FLOOD WARNING IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD WARNING.
THERE IS A MODERATE RISK OF RIP CURRENTS FOR NEW JERSEY AND DELAWARE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NJZ012-231000-
MIDDLESEX-
546 AM EDT MON JUN 22 2009
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ430-431-231000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
546 AM EDT MON JUN 22 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
MDZ008-012-015-019-020-NJZ001-007>010-015-PAZ054-055-060>062-067>069-
231000-
CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-
HUNTERDON-SOMERSET-MERCER-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-
546 AM EDT MON JUN 22 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MARYLAND...CENTRAL
NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...EAST
CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST
PENNSYLVANIA.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 22, 4:45 PM EST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
545 PM EDT MON JUN 22 2009
DEZ002-003-222245-
INLAND SUSSEX DE-KENT DE-
545 PM EDT MON JUN 22 2009
...A STRONG THUNDERSTORM WILL AFFECT KENT AND SUSSEX COUNTIES...
AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF DOVER...MOVING SOUTH AT 35 MPH.
THE THUNDERSTORM WILL BE NEAR FREDERICA...FELTON AROUND 550 PM...
HOUSTON...HARRINGTON...MILFORD AROUND 600 PM...FARMINGTON...
ANDREWSVILLE AROUND 605 PM...GREENWOOD...ELLENDALE AROUND 610 PM AND
BRIDGEVILLE AROUND 620 PM.
WIND GUSTS TO 50 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
PO
Thunderstorm Wind, Sussex
- When
- June 22, 6:00 PM EST
- Where
- Sussex County, 3 mi W of Dagsboro
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 38.550, -75.305
A Skywarn spotter measured a wind gust to 60 mph during a severe thunderstorm in Dagsboro Hundred.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Excessive Heat in Illinois, June 22 to 25, 20095 deaths · 3 events
- Heat in Illinois, June 22 to 23, 20091 death · 19 events
- Heat in Nebraska, June 22 to 24, 2009$4.0 million · 5 events
- Hail and Damaging Winds in Tennessee, June 22, 20094 injured · $225,000 · 62 kt wind · 17 events
- Hail and Damaging Winds in Georgia, June 22, 2009$729,000 · 1.25 in hail · 22 events
- Coastal Flood in South Carolina, June 22, 2009$395,000 · 34 events
- Flooding in Illinois, June 22 to 24, 2009$750,000 · 3 events
- Damaging Winds in Indiana, June 22, 2009$415,000 · 83 kt wind · 6 events
- Flooding in Iowa, June 22, 2009$500,000 · 2 events
- Damaging Winds and Heavy Rain in Kentucky, June 22, 2009$225,000 · 65 kt wind · 4 events
- Flash Flood in Illinois, June 22, 2009$250,000 · 1 event
- Flood in Iowa, June 22 to 24, 2009$250,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 170468.